# SDR 2003UALA00871

- Difficulty date: November 14, 2003
- Submitted: December 2, 2003
- Operation: Air carrier
- Aircraft: N925UA
- Make and model: Boeing 737522
- Aircraft serial: 26646
- Aircraft time: 32,936 hours, 24,566 cycles
- Engine: Ge CFM56*
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

NR 2 ENGINE STARTER DISINTEGRATED ON STARTUP.   ISOLATED SOURCE OF FAILURE TO NR 2 ENGINE STARTER. STARTER HAD AN UNLOADED FREEWHEEL TURBINE FAILURE EVENT WITH PARTS EXITING THE HOUSING AND PENETRATING COWLING, WING ROOT FAIRING, FUSELAGE AND SHUTOFF VALVE WHICH IS LOCATED OVER STARTER HOUSING. ACCOMPLISHED REPAIR TO THE FUSELAGE SKIN UNDER THE LEADING EDGE WINGROOT FAIRING. REPLACED STARTER, STARTER VALVE AND LT COWLING HALF.
